Alert archive / Idaho / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 26, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 19, 2004, 7:19 PM MDT for Cassia County, Idaho. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2004, 7:19 PM MDT (01:19 UTC)
- Expired
- Jun 19, 2004, 8:00 PM MDT
- In force
- 41 min
- Issued by
- NWS Pocatello, ID
- Area
- Counties, with a storm outline in the text
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 153 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 1.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 3422 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WUUS55 KPIH 200119 SVRPIH IDC031-200200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 715 PM MDT SAT JUN 19 2004 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWESTERN CASSIA COUNTY IN IDAHO THIS INCLUDES THE CITY OF MARION * UNTIL 800 PM MDT * AT 712 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 20 MILES WEST OF OAKLEY AND WILL CROSS THE MAGIC MOUNTAIN SKI AND CAMP GROUND AREA ...AND MOVING EAST AT 20 MPH. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4233 11427 4203 11427 4200 11384 4230 11379 $$ RS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:05 PM MDT, 4 hours 14 minutes earlier.
Area forecast discussion, Jun 19, 3:05 PM MDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 305 PM MDT SAT JUN 19 2004 .DISCUSSION... AFTERNOON CONVECTION HAS BEEN LIMITED TO MOUNTAIN AREAS THUS FAR AS DRYER AIR HAS PUSHED INTO THE REGION FROM CIRCULATING LOW IN WASHINGTON STATE. HOWEVER...CONVECTIVE TEMPERATURES BETWEEN 73 AND 78 DEGREES ARE BEING REACHED AND MORE DEVELOPMENT IS EXPECTED AS UPPER LEVEL JET AXIS MOVES INTO REGION ASSISTING IN UPWARD VERTICAL MOTION. WITH ALL THE CONVECTION FROM OVERNIGHT AND THIS MORNING...STABILIZED LAYER IN SNAKE VALLEY HAS PRECLUDED ADDITIONAL DEVELOPMENT. SOME STORMS OVER THE MOUNTAINS WILL PUSH OUT INTO THE SNAKE PLAIN...BUT ONLY ISOLATED EVENTS AT THIS TIME. MAIN DEVELOPMENT IS IN THE CENTRAL MOUNTAINS WHERE LIS ARE -2 TO -4 AND BETTER DYNAMICS WITH LEFT FRONT QUADRANT OF UPPER JET. STORMS TO DIE OUT LATER THIS EVENING WITH LOSS OF INSTABILITY...WITH WITH LOW SLOWLY FILLING AND SHIFTING EASTWARD AND SLIGHT CHANCE REMAINS ON SUNDAY. SHEAR AXIS OVER AREA ON SUNDAY COMBINED WITH ANOTHER SHORTWAVE MOVING INTO THE AREA FROM CANADA WILL KEEP A SLIGHT CHANCE OF THUNDERSTORMS DURING DAY AND INTO MONDAY. GFS AND ENSEMBLE MODEL GROUP CONTINUE TO SHOW LARGE SCALE RIDGING DEVELOPING TUESDAY THROUGH END OF THE WEEK. WARMING TREND WILL BEGIN IN EARNEST ON WEDNESDAY...BUT WITH EASTERN IDAHO IN NORTHWEST FLOW ALOFT SOME CLOUDS TO PASS BY AND MAIN AXIS OF THERMAL RIDGE TO THE WEST. BEGINNING THURSDAY AND THROUGH TO SUNDAY...IT IS CURRENTLY HARD TO TELL IF A SHORTWAVE WILL SLIP DOWN IN THE NORTHWEST FLOW AND AT WHICH TIME PERIOD...SO HAVE LEFT OFF MENTION OF PRECIP IN LONG RANGE. PRESTON && .PIH WATCHES/WARNING/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 19, 4:00 AM MDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 400 AM MDT SAT JUN 19 2004 IDZ017>023-031-032-201200- EASTERN MAGIC VALLEY-BIG AND LITTLE WOOD RIVER REGION- SAWTOOTH MOUNTAINS-LOST RIVER/PAHSIMEROI-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- 400 AM MDT SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A WEAK SURFACE FRONT WILL PUSH THROUGH THE REGION THIS EVENING UNDER THE RIGHT REAR QUAD OF AN EXITING UPPER JET WHICH MAY HELP TO GENERATE STRONGER THUNDERSTORM DEVELOPMENT NORTH OF POCATELLO. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 19, 4:55 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
455 PM MDT SAT JUN 19 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 4 SW POCATELLO 42.83N 112.52W
06/19/2004 0.75 INCH BANNOCK ID TRAINED SPOTTER
&&
RS/VPThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:54 PM MDT | Severe Thunderstorm Warning | PIH | Cassia | 36 min |
| Jun 20, 1:52 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 58 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.